Arizona, 2005Flash Flood in Arizona, July 23, 2005
July 23, 2005 · NWS FGZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 23, 2:30 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 23, 2:30 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST SAT JUL 23 2005
.SYNOPSIS...A MOIST AND UNSTABLE SOUTHEASTERLY FLOW WILL RESULT IN
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE
WEEKEND AND EARLY NEXT WEEK. TEMPERATURES WILL REMAIN NEAR
SEASONABLE LEVELS.
&&
.DISCUSSION...ACTIVE DAY ACROSS THE MOGOLLON RIM...YAVAPAI COUNTY..
AND OVER THE HIGHER TERRAIN NORTH AND EAST OF THE RIM. EXPECT THIS
ACTIVITY TO LAST INTO THE EVENING HOURS AS THE STORMS MOVE OFF THE
HIGHER ELEVATIONS. RADAR ESTIMATES HAVE SHOWN LOCAL RAINFALL AMOUNTS
GREATER THAN TWO INCHES IN AN HOUR OVER THE WESTERN MOGOLLON RIM.
EXPECT THAT OTHER STORMS COULD LOCALLY PRODUCE SIMILAR AMOUNTS THIS
EVENING.
EXPECT A MOIST AND UNSTABLE FLOW TO CONTINUE ACROSS THE SOUTHWEST
THROUGH TUESDAY. SOME DRYING IS EXPECTED BY WEDNESDAY AS A RIDGE
FORMS OFF THE CALIFORNIA COAST AND NUDGES INTO WESTERN ARIZONA. AT
THIS POINT...WILL ONLY DECREASE POPS BY 10-15 PERCENT ON WEDNESDAY
AND THURSDAY. THE HIGH WILL MOVE EAST OF ARIZONA BY LATE FRIDAY AND
SATURDAY. THIS WILL PUSH MOISTURE BACK OVER THE STATE AND HAVE
INCREASED POPS ACCORDINGLY.
MAS
&&
.AVIATION...FOR 00Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE INTO THE EVENING HOURS. MOST ACTIVITY SHOULD COME TO
AN END BY AROUND MIDNIGHT WITH JUST ISOLATED LIGHT SHOWERS FOR THE
REMAINDER OF SUNDAY MORNING. ANOTHER ROUND OF THUNDERSTORMS WITH
LOCALLY HEAVY RAIN AND GUSTY WINDS IS ANTICIPATED FOR SUNDAY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 23, 10:00 AM MST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SAT JUL 23 2005
AZZ004>018-037>040-240700-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
NORTHERN GILA COUNTY-OAK CREEK AND SYCAMORE CANYONS-
WESTERN MOGOLLON RIM-WHITE MOUNTAINS-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-
1000 AM MST FRI JUL 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR...APACHE...NAVAJO...NORTHERN
GILA...YAVAPAI AND COCONINO COUNTIES.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS TO AGAIN DEVELOP BETWEEN 11 AM AND NOON OVER
TERRAIN ABOVE 6500 FEET IN NORTHERN ARIZONA. SCATTERED STORMS ARE
EXPECTED TO DEVELOP AFTER 2 PM MST ACROSS AREAS BELOW 6500 FEET.
BRIEF HEAVY RAIN...GUSTY WINDS AND SMALL HAIL WILL ACCOMPANY THESE
STORMS THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LIGHT WINDS ALOFT AND MONSOONAL MOISTURE IN PLACE WILL LEAD TO
DAILY CHANCES OF SHOWERS AND THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Gila
- When
- July 23, 5:00 PM MST to 8:00 PM MST
- Where
- Gila County, Roosevelt
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.667, -111.133
Runoff from heavy rainfall over the burn area of the Two Bar Fire caused the Campaign Creek and other washes to flow. Streets were closed in Roosevelt Lakes and a vehicle got stuck in the Campaign Creek during the height of the flash flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Alabama, July 23, 20052 deaths · 1 event
- Rip Current in South Carolina, July 23, 20052 deaths · 1 event
- Hail and Damaging Winds in Oklahoma, July 23, 20051 death · 1 injured · $80,000 · 1 in hail · 26 events
- Heat in Mississippi, July 23 to 27, 20051 death · 39 events
- Flash Flood and Hail in Wisconsin, July 23, 20053 injured · $717,000 · 1.25 in hail · 16 events
- Flash Flood and Hail in Minnesota, July 23, 20051 injured · $250,000 · 77 kt wind · 49 events
- Hail and Damaging Winds in Wisconsin, July 23, 2005$309,000 · 65 kt wind · 36 events
- Damaging Wind in Missouri, July 23, 20051 injured · $200,000 · 70 kt wind · 1 event
- Damaging Wind in Arizona, July 23, 20051 injured · $200,000 · 65 kt wind · 1 event
- Damaging Winds in Wisconsin, July 23, 20051 injured · $72,000 · 68 kt wind · 19 events
- Damaging Winds in Wisconsin, July 23, 2005$75,000 · 65 kt wind · 16 events
- Tornado and Flash Flood in California, July 23, 2005$68,000 · F0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468235.